EconPapers    
Economics at your fingertips  
 

Credit card balances and repayment under competing minimum payment regimes

Timothy Crack () and Helen Roberts ()

Review of Quantitative Finance and Accounting, 2015, vol. 45, issue 4, 785-801

Abstract: Although much research has been done on financial literacy and the use of credit cards, ours is the first to focus on the mathematics of competing credit card minimum payment regimes. The lack of prior research is surprising because the Office of the Comptroller of the Currency does not specify exactly what form a credit card minimum payment should take, and yet we show that competing credit card minimum payment regimes have significantly different impacts on both the rate of accumulation and level of credit card debt and also on the time taken to pay that debt off. We give closed-form solutions for the balance owing under competing repayment regimes and two spending scenarios. In addition, we discuss the policy implications for credit card and banking regulators and the personal finance implications for individual consumers using credit cards. Copyright Springer Science+Business Media New York 2015

Keywords: Time value of money; Credit cards; Minimum payments; Debt; D14; G12; G28 (search for similar items in EconPapers)
Date: 2015
References: View references in EconPapers View complete reference list from CitEc
Citations:

Downloads: (external link)
http://hdl.handle.net/10.1007/s11156-014-0455-3 (text/html)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:kap:rqfnac:v:45:y:2015:i:4:p:785-801

Ordering information: This journal article can be ordered from
http://www.springer.com/finance/journal/11156/PS2

DOI: 10.1007/s11156-014-0455-3

Access Statistics for this article

Review of Quantitative Finance and Accounting is currently edited by Cheng-Few Lee

More articles in Review of Quantitative Finance and Accounting from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2025-03-19
Handle: RePEc:kap:rqfnac:v:45:y:2015:i:4:p:785-801